MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 RIGHT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 71420186
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/07/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was scheduled for a patella and an insert exchange, however during procedure the femoral implant came off by hand.Procedure was concluded by removing all components and inserting a cement spacer as part of a 2 stage revision.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was scheduled for a patella and an insert exchange, however during procedure the femoral implant came off by hand.Procedure was concluded by removing all components and inserting a cement spacer as part of a 2 stage-revision.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of manufacturing records did not reveal any deviation from the standard manufacturing processes.A review of the complaint history on the listed part revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A relationship, if any, between the device and the reported incident could not be corroborated.Based on this investigation, the need for corrective action is not indicated.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.No medical documents were received for investigation.Therefore, no further clinical/medical; assessment is warranted at this time.The reason for revision has been asked but not provided, therefore no root cause can be determined at this time.Without the patient medical records available, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
GNS II CMT TIB SIZE 5 RIGHT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10617482
Report Number1020279-2020-05055
Device Sequence Number1192787
Product Code JWH
UDI-Device Identifier03596010206350
UDI-Public03596010206350
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71420186
Device Catalogue Number71420186
Device Lot Number17AM16945
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date03/11/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;